MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION QUICKCAT EXTRACTION KIT

THE SPECTRANETICS CORPORATION QUICKCAT EXTRACTION KIT
Model Number 60090-01
Medical Device Problem Code Solder Joint Fracture (2324)
Health Effect - Clinical Codes Death (1802); Ventricular Fibrillation (2130); Cardiogenic Shock (2262); Foreign Body In Patient (2687)
Date of Event 08/31/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Device evaluation: the device was evaluated on 27 september 2018.During evaluation it was observed that 35 cm from the distal end of the catheter was missing.The break was at a fuse joint and appeared to be a semi-shear break.A portion of the distal tubing was still attached.Additional device evaluation is pending.
 
Event or Problem Description
During a cardiac lead management surgery, mechanical aspiration was performed in proximal left anterior descending artery (lad) and the second diagonal branch, with retrieval of moderate amounts of thrombotic debris.However, during retrieval, the quickcat aspiration catheter and another manufacturer's guide wire snapped, leaving portions of the quickcat and guide wire within the d2 branch of the lad.Multiple attempts were made to retrieve the portions, using a snare, without success.Another quickcat catheter was used to attempt further aspiration of emboli from the area, after above event occurred.Patient was very ill prior to beginning the procedure (pre-existing cardiogenic shock, ventricular fibrillation).It was reported that the patient was being shocked (defibrillator used) during the procedure, and it is unknown if the devices were present in the patient during the time of defibrillation.The patient survived the procedure, but passed away the following day.
 
Additional Manufacturer Narrative
Corrected information: this was a coronary vascular intervention case, not a lead management case as first reported.Additional information - supplier device evaluation: portion of quickcat device was sent from the manufacturer to the supplier, who manufactures/assembles the quickcat device at the fuse joint, where the catheter broke in this event.Device was returned to the supplier and received on 24 october 2018.An investigation took place, including actual device portion examination and investigation, dhr history, and pull testing.Stretching of the nylon section of the device at the fuse joint was observed, expected when excessive force is used, as during the supplier's destructive pull test.There was no sign of the material damage.The root cause could not be confirmed; however, there is no indication that the incident was caused by a supplier manufacturing process failure.The supplier's summary report was received by spectranetics on 27 nov 2018.
 
Event or Problem Description
This was a coronary vascular intervention procedure.

Brand Name
QUICKCAT EXTRACTION KIT
Common Device Name
QUICKCAT
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key7922781
Report Number1721279-2018-00131
Device Sequence Number16564897
Product Code DXE
UDI-Device Identifier00813132020989
UDI-Public00813132020989
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K073519
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2021
Device Model Number60090-01
Device Catalogue Number60090-01
Device Lot NumberFQT18E09A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/07/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age55 YR
Patient Weight162
Date Report Sent to FDA01/01/2005